MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT II AUI STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND ENDURANT II AUI STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number ETUF3214C102E
Medical Device Problem Codes Difficult or Delayed Positioning (1157); Activation, Positioning or Separation Problem (2906); Device Damaged by Another Device (2915)
Health Effect - Clinical Code Injury (2348)
Date of Event 12/14/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An endurant ii stent graft system was implanted in a patient for the endovascular treatment of a 68mm abdominal aortic aneurysm.It was reported that during the index procedure, while advancing the delivery system, the physician had some resistance.After ballooning the external iliac where a stent was in place and dilating with 16 and 20fr dilators the physician placed a 20 french sheath into the distal aorta and placed the aui through it.After imaging, the stent graft was deployed and it was attempted to release the supra renal stents but they didn¿t open even after use of a balloon in between the bare metal.It was decided to explant and convert to an open procedure.On removal of the stent graft and delivery system it was identified that the stent from the iliac had displaced.As per the physician, the cause of the event was related to the displaced iliac stent preventing the supra renal stents from opening.No additional clinical sequelae were reported and the patient is fine.
 
Additional Manufacturer Narrative
Film analysis evaluation: two (2) still angiograms during implant were returned.Only the proximal 3cm's an endurant aui was observed; the iliac arteries were not visible.The aui was seen partially deployed in the patient; however, the suprarenal stents had not deployed.In one image the tip capture appeared to have not been advanced as the spindle was not exposed, and the other image revealed that the tip was advanced several mm¿s exposing the spindle.In both images all of the suprarenal stent apices were still attached to the spindle and had not deployed.No obvious delivery system or stent graft issues were observed and the cause of the non-deployment of the suprarenal stents could not be determined.Five (5) still photographs and a 13 second video of the stent graft and delivery system immediately after removal from the patient during open repair were also returned.The images revealed that none of the suprarenal stents had deployed.The tip/sleeve was positioned ~10mm above the level of the spindle and all of the suprarenal stent apices were tightly constrained around the delivery system lumen; just above the level of the spindle.There appeared to be a large amount of patient tissue and a metallic object (likely the reported iliac stent) trapped within the constrained stents.No other obvious stent graft or delivery system issues were observed.The inability to release the suprarenal stents reported during implant was confirmed.The delivery system tip capture mechanism appeared to have been caught on an iliac stent that was reported to have been previously implanted, and had pulled the vessel/ stent up with the d-s prior to deployment of the aui.However, the exact cause of the d-s displacing and capturing the stent could not be determined from the limited films provided.Ct¿s prior to implant were not provided and the anatomy at implant including morphology of the access vessels and stent assessment is unknown, and additional images during occurrence of the event were not provided.It is possible that the cause was due to patient anatomy and/or a procedural user issue.A device issue cannot be ruled out as a potential cause.However, the delivery system and stent graft were not returned and a product investigation could not be performed.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDURANT II AUI STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key8222490
Report Number2953200-2019-00032
Device Sequence Number277167
Product Code MIH
UDI-Device Identifier00643169232617
UDI-Public00643169232617
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/08/2020
Device Model NumberETUF3214C102E
Device Catalogue NumberETUF3214C102E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/16/2018
Initial Date Received by Manufacturer 12/14/2018
Supplement Date Received by Manufacturer01/17/2019
Initial Report FDA Received Date01/07/2019
Supplement Report FDA Received Date02/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age87 YR